Program & Schedule

 

MedMates is pleased to announce the following agenda for our Life Science Expo 2018, Wednesday, April 4th 2018 from 9 am – 6 pm at the Omni Hotel Providence. Join us to hear from leaders in the Rhode Island and greater New England life science ecosystem.

 

Three event areas will be very active throughout the Expo:

  • Exhibition Hall - The main networking area for all exhibitor tables, refreshments, luncheon (with 9 engaging table topic discussions) and evening Networking Reception
  • Panel Theater - An adjacent area with theater-style seating for all speakers and panels
  • Start-Up Central - A staffed satellite area offering expert advice and materials on resources available to start, fund and grow life science businesses (more info below)

 

Schedule:

Time Description Location Sponsorship Opportunities

9:00 am -

10:00 am

(1 hr)

Event Start: Doors open for registration and networking. Visit exhibitors and Start-Up Central.

Master of Ceremonies (10:00 am - 5:00 pm): Megan Ranney, MD, MPH (Associate Professor of Health Services, Policy and Practice and Associate Professor of Emergency Medicine at Rhode Island Hospital/Warren Alpert Medical School of Brown University)

Exhibition

Hall

 

10:00 am -

10:15 am

(15 mins)

Welcome

by David Goldsmith (Co-Founder and President of MedMates; Co-Founder & Director of Aspiera Medical, Aidance Scientific and Abacus Health Products)

 

 

Opening Remarks

by Carol Malysz (Executive Director of MedMates)

Panel

Theater

 

10:15 am -

10:30 am

(15 mins)

Opening Comment

by Patrick Plues (Vice President of State Government Affairs at Biotechnology Innovation Organization)

Panel

Theater

 

10:30 am -

11:00 am

(30 mins)

KEYNOTE: "BUILDING A LIFE SCIENCE ECOSYSTEM"

by Susan Windham-Bannister, PhD (President & CEO of Biomedical Growth Strategies; Managing Partner at Biomedical Innovation Advisors)

Susan will share her globally-recognized expertise in developing dynamic life sciences ecosystems, including her work in MA, NY and MD, and are directly applicable to growing our greater RI life sciences economy. Dr. Susan Windham-Bannister is an internationally recognized innovation expert. She was named by the Boston Globe as one of the “10 Most Influential Women in Biotech” (2013) and by Boston Magazine as one of the "50 Most Powerful Women in Boston" (2011). She was President and CEO of the Massachusetts Life Sciences Center (MLSC), a state-funded investment organization charged with administering the $1-billion Life Sciences fund proposed by Governor Deval Patrick in 2007 and signed into law in June 2008. The MLSC is the hub for all sectors of the Commonwealth’s life sciences community – biotechnology, pharmaceuticals, medical devices, medical diagnostics and bioinformatics.

Panel

Theater

Keynote

Speaker

Sponsorship

Available

11:00 am -

11:45 am

(45 mins)

 

First Panel: "Immuno-Oncology and CAR-T Cell Therapies"

Representatives from Novartis, Roger Williams Medical Center and Sorrento Therapeutics will share their groundbreaking work in developing novel, personalized treatments for blood and solid tumor cancers.

Moderator: Steven Katz, MD, FACS (Director of Surgical Immunotherapy and Director of the Surgical Oncology Fellowship at Roger Williams Medical Center; Associate Professor of Surgery at Boston University School of Medicine)

 

 

Panelists:

Panel

Theater

Inquire about

Sponsoring this Panel

11:45 am -

1:00 pm

(75 mins)

Breakout Luncheon

Buffet lunch is included with registration.

Choose from one of the nine available table topics and enjoy your lunch over a lively, free-flowing discussion led by a subject matter expert on that topic:

    Topic 1: Biomanufacturing
    Topic 2: Cambridge Innovation Center Developments
    Topic 3: Digital Health Technologies
    Topic 4: Intellectual Property Planning

    Topic 5: Legal and Business Strategies for Early-Stage Med Tech
    Topic 6: Pharmaceutical Research & Development Basics
    Topic 7: Pros and Cons of Graduate School
    Topic 8: Providence Innovation and Design District Updates
    Topic 9: Social Enterprise Greenhouse's Health & Wellness Accelerator
    Topic 10: The Venture Mentoring Service of Rhode Island

Exhibition

Hall

Platinum

Sponsorships

Available

1:00 pm -

1:45 pm

(45 mins)

Second Panel: "Life Sciences Investment"

Representatives from three venture firms will share their experience and case studies working with life science companies in the seed, growth and mature phases of the company life cycle.

 

Moderator: Hunt Henrie (Managing Director and Head of Medical Technology Practice at Locust Walk)

 

 

Panelists:

  • Robert Manning (Chairman & Principal at Cherrystone Angel Partners, Providence)
  • Richard Horan (Managing Director at Slater Technology Fund, Providence)
  • Jennifer Rousseau (Director of Chewsi: A First Circle Solution, Providence)

Panel

Theater

Inquire about

Sponsoring this Panel

1:45 pm -

2:30 pm

(45 mins)

Third Panel: "Health Technologies"

Our health technology panel will address how the application of research, software, devices, procedures and systems helps to solve health problems and improve the quality of lives.

 

Moderator: Laura Adams (President & CEO of Rhode Island Quality Institute)

 

 

 

Panelists:

  • Maureen Boudreau (Director of the Healthcare Technology Center at Johnson & Johnson)
  • Aidan Petrie (Co-Founder & Managing Partner of New England Medical Innovation Center)
  • Kunal Mankodiya, PhD (Director of the Wearable Biosensing Lab at the University of Rhode Island)

Panel

Theater

Inquire about

Sponsoring this Panel

2:30 pm -

3:00 pm

(30 mins)

Networking Refreshment Break

Exhibition

Hall

Platinum

Sponsorships

Available

3:00 pm -

3:45 pm

(45 mins)

Fourth Panel: "Alzheimer's Disease"

More than 5 million Americans are living with Alzheimer’s Disease. This panel will explore the challenges and advances being made in our region in early detection and treatment of this disease.

 

Moderator: Peter Snyder, PhD (Vice President for Research & Economic Development and Professor of Biomedical Sciences at the University of Rhode Island)

 

Panelists:

  • Paula Grammas, PhD (Executive Director of the George & Anne Ryan Institute for Neuroscience at the University of Rhode Island)
  • Stephen Salloway, MD, MS (Director of Neurology and the Memory and Aging Program at Butler Hospital; Professor of Clinical Neurosciences and Psychiatry at Brown Medical School)
  • Ricardo Dolmetsch, PhD (Global Head of Neuroscience at Novartis Institutes for Biomedical Research)

Panel

Theater

Inquire about

Sponsoring this Panel

3:45 pm -

4:30 pm

(45 mins)

Fifth Panel: "Vision for Innovation in Rhode Island"

This panel will focus on continuing to build a thriving life sciences ecosystem in RI and Southeastern NE. We will learn from the experience of Mass Biotech Council in shaping their fast growing life science sector. We will get an exciting preview of CIC and Wexford's plans to set up shop in RI, and learn about SEG's innovation in the social enterprise sector.    

 

Moderator: Robert Coughlin (President & CEO of the Massachusetts Biotechnology Council)

 

 

Panelists:

  • Dougan Sherwood (Managing Director and Co-Founder of Cambridge Innovation Center St. Louis; Director of the Launch Team for New Sites at Cambridge Innovation Center)
  • Thomas Osha (Senior Vice President of Innovation and Economic Development at Wexford Science & Technology)
  • Kelly Ramirez (CEO of Social Enterprise Greenhouse)

Panel

Theater

Inquire about

Sponsoring this Panel

4:30 pm -

4:45 pm

(15 mins)

Closing Comment: "Recent Progress: Making the Vision a Reality"

by Stefan Pryor (Secretary of Commerce for the State of Rhode Island)

Panel

Theater

 

4:45 pm -

5:00 pm

(15 mins)

Closing Remarks

by David Goldsmith (Co-Founder and President of MedMates; Co-Founder & Director of Aspiera Medical, Aidance Scientific and Abacus Health Products)

Panel

Theater

 

5:00 pm -

6:00 pm

(1 hr)

Evening Networking Reception

Event ends at 6:00 pm

Exhibition

Hall

Platinum

Sponsorships

Available

 

 

Start-Up Central description:

Rhode Island is blessed with a wealth of resources designed to assist small business owners in launching, growing and sustaining successful enterprises.  These organizations – including local, state and federal government agencies, small business assistance organizations, non-profits, business incubators, and accounting and legal firms – offer valuable advice, guidance and training to entrepreneurs.  Whether you are exploring the possibility of starting your own business, have recently launched a new enterprise, or are a more seasoned business owner, experts are available to assist you at Start-Up Central, the Expo’s showcase of small business assistance organizations.

 


Life Sciences Expo 2018              presented by MedMates              connect@medmates.org